Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 31, 2018, 7:21 AM CDT for Jackson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 7:21 AM CDT (12:21 UTC)
- Expired
- May 31, 2018, 7:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Jackson County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
171 WWUS84 KOHX 311221 SPSOHX Special Weather Statement National Weather Service Nashville TN 721 AM CDT THU MAY 31 2018 TNZ031>033-311245- Putnam TN-Overton TN-Jackson TN- 721 AM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON... SOUTHEASTERN JACKSON AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 745 AM CDT... At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over Gainesboro, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cookeville, Livingston, Gainesboro, Algood, Rickman and Cummins Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3628 8576 3641 8570 3636 8531 3615 8543 TIME...MOT...LOC 1221Z 289DEG 18KT 3632 8566 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 31, 6:16 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 31, 6:16 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 616 AM CDT Thu May 31 2018 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... With iso shwrs/tstms already developing and fields of sct towering cumulus noted, updated the suite of forecast products thru the afternoon hrs today to go from probability terms to convective terms in dealing with progression of expected convection. Have also updated the Sat night time frame as SPC has placed portions of the mid state west of the Cumberland Plateau Region in a marginal to sight risk of svr tstms as an MCS is expected to develop to our NW during the afternoon hours, and with upper level flow becoming predominately NWLY, this MCS could propagate SWD into the mid state region Sat evening. Tweaked hrly temp, dewpoint, and wind speed/direction grids too. Remainder of the forecast continues to remain on track. && .AVIATION... 12Z TAF DISCUSSION. Isolated to scattered showers and storms were already underway across Mid Tn. The evolution and coverage of this activity through the day and into tonight will be a big forecast problem. Given the uncertainties, we will include VCTS for much of the day until we can get a better handle on the small scale features, then we can update tafs with more details. A few severe thunderstorms with gusty winds and large hail will be possible through the period. Outside the showers/storms, VFR will be in place with SSW winds near 10KT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, May 31, 6:04 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 604 AM CDT Thu May 31 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 604 AM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for locations across northern portions including the Cumberland Plateau Region and a marginal risk for severe thunderstorms remainder of mid state region this afternoon through at least the early evening hours tonight. With any strong to severe thunderstorms that do develop, strong to damaging winds along with large hail will be the primary threats. An isolated tornado or two may also be possible, especially for locations approaching the Tennessee/Kentucky border region. Brief heavy rainfall may be associated with the stronger showers and thunderstorms and could result in localized flooding, especially if showers and thunderstorms consecutively develop over the same areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday through Friday evening, and again on Saturday night, brief heavy rainfall may be associated with the stronger showers and thunderstorms and could result in localized flooding, especially if showers and thunderstorms consecutively develop over the same areas. There is a slight risk of severe thunderstorms for locations near and across the Tennessee River Valley, with a marginal risk remainder of the mid state region west of the Upper Cumberland Region for Saturday evening. With any strong to severe thunderstorms that do develop, strong to damaging winds along with large hail will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and once again on Saturday evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, May 31, 5:40 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
540 AM CDT THU MAY 31 2018
TNZ023-311115-
Houston TN-
540 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON COUNTY UNTIL 615
AM CDT...
At 540 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Erin and Tennessee Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3636 8764 3628 8752 3620 8757 3623 8771
3624 8774 3624 8778 3630 8781
TIME...MOT...LOC 1040Z 260DEG 25KT 3626 8771
13Special weather statement, May 31, 7:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 721 AM CDT THU MAY 31 2018 TNZ031>033-311245- Putnam TN-Overton TN-Jackson TN- 721 AM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON... SOUTHEASTERN JACKSON AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 745 AM CDT... At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over Gainesboro, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cookeville, Livingston, Gainesboro, Algood, Rickman and Cummins Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3628 8576 3641 8570 3636 8531 3615 8543 TIME...MOT...LOC 1221Z 289DEG 18KT 3632 8566 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 36 min |
| May 30, 7:33 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| May 31, 5:40 AM CDT | Special Weather Statement | OHX | Houston | 35 min |
| May 31, 7:55 AM CDT | Special Weather Statement | OHX | White | 35 min |
| May 31, 8:29 AM CDT | Special Weather Statement | OHX | Wilson | 31 min |
| May 31, 9:29 AM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
| May 31, 9:59 AM CDT | Special Weather Statement | OHX | Putnam, White | 46 min |
| May 31, 10:06 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 24 min |
| May 31, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 17 min |
| May 31, 10:27 AM CDT | Special Weather Statement | OHX | Jackson, Overton, Pickett | 48 min |
| May 31, 11:21 AM CDT | Special Weather Statement | OHX | White | 39 min |
| May 31, 12:15 PM CDT | Special Weather Statement | OHX | Putnam | 30 min |
| May 31, 1:28 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| May 31, 1:51 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 24 min |
| May 31, 1:53 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 52 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 24 min |
| May 31, 3:54 PM CDT | Special Weather Statement | OHX | Clay | 36 min |
| May 31, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 43 min |
| May 31, 4:12 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 48 min |
| May 31, 4:33 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 42 min |
| May 31, 4:44 PM CDT | Special Weather Statement | OHX | Cumberland | 46 min |
| May 31, 5:10 PM CDT | Special Weather Statement | OHX | Pickett | 50 min |
| May 31, 5:46 PM CDT | Special Weather Statement | OHX | Putnam | 44 min |
| May 31, 5:54 PM CDT | Special Weather Statement | OHX | Sumner | 51 min |
| May 31, 5:56 PM CDT | Special Weather Statement | OHX | Smith | 49 min |
| May 31, 6:18 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 42 min |
| May 31, 6:26 PM CDT | Special Weather Statement | OHX | Putnam | 49 min |
| May 31, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 25 min |
| May 31, 6:41 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 49 min |
| May 31, 6:46 PM CDT | Special Weather Statement | OHX | DeKalb | 44 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.